Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 90, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 26, 2018, 3:44 PM EDT for Taylor County, Florida. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2018, 3:44 PM EDT (19:44 UTC)
- Expired
- Jun 26, 2018, 4:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Taylor County, FL
The radar
The Tallahassee radar (KTLH), 79 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:00 PM EDT | TSTM WND DMG | Boyd, FL | REPORT VIA SOCIAL MEDIA OF A TREE DOWN ON HIGHWAY 221. |
| Jun 26, 4:01 PM EDT | TSTM WND DMG | 2 Se Iddo, FL | TREE ACROSS SOUTHBOUND LANE OF US-27 NEAR THE REST AREA. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 402 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
761
WUUS52 KTAE 261944
SVRTAE
FLC123-262015-
/O.NEW.KTAE.SV.W.0090.180626T1944Z-180626T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
344 PM EDT TUE JUN 26 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northeastern Taylor County in Big Bend of Florida...
* Until 415 PM EDT.
* At 344 PM EDT, Doppler radar indicated a severe thunderstorm
capable of producing damaging winds in excess of 60 mph. This storm
was located near Perry, and moving northwest at 15 mph.
* Locations impacted include...
Perry, Pinland, Iddo, Secotan, Boyd, Smith, Lake Bird, Foley,
Perry-Foley Airport, Bucell Junction, Hampton Springs, Shady Grove
and Fenholloway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe thunderstorms produce damaging winds, destructive hail, deadly
lightning and very heavy rain. For your protection, move to an
interior room on the lowest floor of your home or business. Heavy
rains flood roads quickly so do not drive into areas where water
covers the road.
&&
LAT...LON 3001 8342 2999 8363 3009 8378 3023 8380
3030 8372 3030 8347 3026 8347 3026 8337
3023 8337
TIME...MOT...LOC 1944Z 115DEG 12KT 3016 8361
$$
WDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:29 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 26, 3:29 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 329 PM EDT Tue Jun 26 2018 .NEAR TERM [Through Tonight]... Deep layer ridging elongated east/west will remain in place across the CWA tonight. Low level flow will remain southerly while the light upper level flow is generally west to northwest. Scattered thunderstorms this afternoon will continue past 00z and into the first half of tonight with the best chances inland and across the eastern Big Bend. While CAMs indicate east coast seabreeze bringing thunderstorms to the eastern Big Bend after 00z, hi-res models the past few days have not been doing great with pinpointing greatest PoPs, and thus showing a general 30% across that area after 00z. Any showers and thunderstorms the second half of the night should remain across the marine area. Lows tonight will fall into the mid 70s with the upper 70s along the coast. .SHORT TERM [Wednesday Through Thursday Night]... Mid level ridge axis, emanating from a high across the four corners region, will hold through Wednesday. A shortwave trough moving through the Midwest will weaken the ridge on its eastern flank heading into Thursday. PWATs will remain around 1.8-2.1 inches so the atmosphere will remain moist and primed for afternoon and evening thunderstorms each day despite weak mid level subsidence. Don't see much reason to deviate from seasonal PoP chances and will hold around 50-60% each afternoon then waining in the evening and overnight hours. Highs this period will be in the mid to possibly upper 90s and lows in the mid 70s. .LONG TERM [Friday Through Tuesday]... There will be a weakness in the mid level ridge as we head into the weekend and then a tropical wave will move across Florida and into the eastern Gulf Monday. Unsettled weather will continue with seasonal chances for showers and storms. So, not much change in the long term from the short term period. Expect highs in the 90s and lows in the 70s with 40-60% chance for rainfall each day especially in the afternoon and evening hours. && .AVIATION [Through 18Z Wednesday]... Scattered showers and thunderstorms are expected this afternoon and early tonight with the better chances at ECP and TLH initially this afternoon and moving inland late afternoon into early tonight. Have included VCTS for now due to scatted nature of TSRA. Outside of TSRA, restrictions are not expected. && .MARINE... Southwest to west winds will prevail much of this period as an east to west high pressure ridge sets up across the southeastern Gulf and western Atlantic. Wind speeds and wave heights will remain favorable to mariners. However, showers and thunderstorms are possible just about each day and winds and seas will be locally higher and erratic around heavier convection. && .FIRE WEATHER... No fire weather concerns. && .HYDROLOGY... Good chances of rainfall is expected each day over the next 5 to 7 days. Isolated instances of nuisance flooding in urban and poor drainage areas will be possible with slower and heavier convection. River levels are below action stage. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 94 75 94 75 / 10 50 20 50 30 Panama City 79 89 79 90 79 / 10 30 10 40 20 Dothan 74 94 74 94 75 / 20 50 10 50 30 Albany 75 95 75 94 75 / 20 50 20 50 40 Valdosta 73 94 74 94 75 / 30 50 20 50 40 Cross City 73 91 75 92 75 / 20 30 20 40 20 Apalachicola 78 90 79 91 79 / 10 30 10 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Fieux SHORT TERM...Scholl LONG TERM...Scholl AVIATION...Fieux MARINE...Scholl FIRE WEATHER...Harrigan HYDROLOGY...Scholl
In the hours before
Special weather statement, Jun 26, 3:26 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
326 PM EDT TUE JUN 26 2018
FLZ019-028-029-262000-
Inland Taylor FL-Madison FL-Lafayette FL-
326 PM EDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAFAYETTE...NORTHEASTERN
TAYLOR AND SOUTH CENTRAL MADISON COUNTIES UNTIL 400 PM EDT...
At 324 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Perry to 10 miles southwest of Dowling
Park to near Mayo. Movement was north at 10 mph.
Winds up to 45 mph are possible with these storms.
Locations impacted include...
Mayo, Perry, Pinland, Moseley Hall, Chancey, Boyd, Smith, Buckville,
Alton, Mayo Junction, Townsend, Foley, Perry-Foley Airport, Bucell
Junction, San Pedro Junction, Day and Fenholloway.
LAT...LON 2990 8322 3001 8337 2999 8360 3036 8363
3035 8334 3027 8324 3025 8325 3023 8324
3018 8325 3017 8323 3011 8323 3010 8318
3011 8316 3010 8313 3010 8312 3009 8311
3008 8307 3007 8307 3004 8302
TIME...MOT...LOC 1924Z 179DEG 10KT 3013 8354 3015 8338 3005 8325
WDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:26 PM EDT | Special Weather Statement | TAE | Lafayette | 34 min |
| Jun 26, 4:16 PM EDT | Special Weather Statement | TAE | Jefferson | 29 min |
| Jun 26, 4:19 PM EDT | Special Weather Statement | TAE | Leon | 41 min |
| Jun 26, 4:35 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Taylor | 40 min |
| Jun 26, 4:44 PM EDT | Severe Thunderstorm Warning | TAE | Washington | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.